Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 29, 2014, 11:10 PM CDT for 5 counties in Iowa; Carroll County, Whiteside County, Illinois. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2014, 11:10 PM CDT (04:10 UTC)
- Expired
- Jun 30, 2014, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 25 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:17 PM CDT | TSTM WND DMG | Baldwin, IA | WINDOWS BLOWN OUT OF A HOME ALONG HIGHWAY 64 AND 82ND STREET. |
| Jun 29, 11:20 PM CDT | TSTM WND DMG | 4 W Maquoketa, IA | CORN FLATTEN. TREES DOWN NEAR HIGHWAY 61. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 29, 10:54 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
292
WUUS53 KDVN 300410
SVRDVN
IAC031-045-097-105-113-ILC015-195-300500-
/O.NEW.KDVN.SV.W.0097.140630T0410Z-140630T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 PM CDT SUN JUN 29 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN EAST CENTRAL IOWA...
CLINTON COUNTY IN EAST CENTRAL IOWA...
SOUTHERN JACKSON COUNTY IN EAST CENTRAL IOWA...
SOUTHERN JONES COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
NORTHWESTERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL MIDNIGHT CDT
* AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NASHVILLE...AND MOVING SOUTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...WHEATLAND...CALAMUS...DELMAR...WELTON...GRAND
MOUND...SPRAGUEVILLE...PRESTON...CHARLOTTE...DEWITT...MILES...
ANDOVER...LOW MOOR...CAMANCHE...FULTON...ALBANY...EAST CLINTON...
GARDEN PLAIN AND SHERMAN PARK.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 261 AND 263.
OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...CEDAR
COUNTY FAIRGROUNDS...CLINTON COUNTY FAIRGROUNDS...JACKSON COUNTY
FAIRGROUNDS...WHITESIDE COUNTY FAIRGROUNDS...BENNETT PARK...CEDAR
BLUFF ACCESS...CAMP MISS-ELK-TON...MASSILLON PARK...JOINERVILLE
COUNTY PARK...CEDAR VALLEY PARK...WALNUT GROVE PARK AND EDEN VALLEY
REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
4173 9041 4178 9047 4176 9068 4174 9072
4177 9079 4177 9090 4168 9090 4164 9122
4181 9137 4186 9136 4186 9141 4196 9150
4214 9079 4214 9029
TIME...MOT...LOC 0410Z 300DEG 46KT 4201 9072
HAIL...0.75IN
WIND...70MPH
$$
NICHOLS3 follow-up statements
233
WWUS53 KDVN 300422
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 PM CDT SUN JUN 29 2014
IAC031-045-097-105-113-ILC015-195-300500-
/O.CON.KDVN.SV.W.0097.000000T0000Z-140630T0500Z/
LINN IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-WHITESIDE IL-
CARROLL IL-
1122 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...NORTHWESTERN WHITESIDE...SOUTHERN JONES...CLINTON...
CEDAR...SOUTHERN JACKSON AND SOUTHEASTERN LINN COUNTIES UNTIL
MIDNIGHT CDT...
AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DELMAR...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...WELTON...GRAND MOUND...SPRAGUEVILLE...
CHARLOTTE...PRESTON...DEWITT...MILES...ANDOVER...LOW MOOR...
CAMANCHE...FULTON...ALBANY...EAST CLINTON...GARDEN PLAIN...VAN
BUREN...REECEVILLE...GOOSE LAKE AND MALONE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 261 AND 263.
OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...CEDAR
COUNTY FAIRGROUNDS...CLINTON COUNTY FAIRGROUNDS...JACKSON COUNTY
FAIRGROUNDS...WHITESIDE COUNTY FAIRGROUNDS...BENNETT PARK...CEDAR
BLUFF ACCESS...CAMP MISS-ELK-TON...MASSILLON PARK...JOINERVILLE
COUNTY PARK...CEDAR VALLEY PARK...WALNUT GROVE PARK AND EDEN VALLEY
REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
4173 9041 4178 9047 4176 9068 4174 9072
4177 9077 4177 9090 4168 9090 4164 9122
4181 9137 4186 9136 4186 9141 4193 9148
4211 9079 4213 9028
TIME...MOT...LOC 0423Z 300DEG 40KT 4197 9064
HAIL...0.75IN
WIND...70MPH
$$
NICHOLS604
WWUS53 KDVN 300438
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1138 PM CDT SUN JUN 29 2014
IAC031-045-097-105-113-ILC015-195-300500-
/O.CON.KDVN.SV.W.0097.000000T0000Z-140630T0500Z/
LINN IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-WHITESIDE IL-
CARROLL IL-
1138 PM CDT SUN JUN 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CARROLL...NORTHWESTERN WHITESIDE...SOUTHERN JONES...CLINTON...
CEDAR...SOUTHERN JACKSON AND SOUTHEASTERN LINN COUNTIES UNTIL
MIDNIGHT CDT...
AT 1135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARLOTTE...
AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...SIGNFICANT WIND DAMAGE WAS REPORTED NEAR BALDWIN IOWA AT
1117 PM.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...MILES...ANDOVER...LOW MOOR...CAMANCHE...
FULTON...ALBANY...EAST CLINTON...GARDEN PLAIN...GOOSE LAKE...
MALONE...BRYANT...TEEDS GROVE...ELVIRA...CLINTON MUNICIPAL AIRPORT...
FOLLETTS...BULGERS HOLLOW...ROCK CREEK PARK AND LYONS.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 261 AND 263.
OTHER LOCATIONS AFFECTED INCLUDE SOARING EAGLES NATURE CENTER...CEDAR
COUNTY FAIRGROUNDS...CLINTON COUNTY FAIRGROUNDS...JACKSON COUNTY
FAIRGROUNDS...WHITESIDE COUNTY FAIRGROUNDS...BENNETT PARK...CEDAR
BLUFF ACCESS...CAMP MISS-ELK-TON...MASSILLON PARK...JOINERVILLE
COUNTY PARK...CEDAR VALLEY PARK...WALNUT GROVE PARK AND EDEN VALLEY
REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
4173 9041 4178 9047 4176 9068 4174 9072
4177 9077 4177 9090 4168 9090 4164 9122
4181 9137 4186 9136 4186 9141 4193 9148
4211 9079 4213 9028
TIME...MOT...LOC 0437Z 300DEG 40KT 4189 9046
HAIL...0.75IN
WIND...70MPH
$$
NICHOLS142
WWUS53 KDVN 300452
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1152 PM CDT SUN JUN 29 2014
IAC031-045-097-105-113-ILC015-195-300502-
/O.EXP.KDVN.SV.W.0097.000000T0000Z-140630T0500Z/
LINN IA-JACKSON IA-CEDAR IA-CLINTON IA-JONES IA-WHITESIDE IL-
CARROLL IL-
1152 PM CDT SUN JUN 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL...
NORTHWESTERN WHITESIDE...SOUTHERN JONES...CLINTON...CEDAR...SOUTHERN
JACKSON AND SOUTHEASTERN LINN COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND VERY HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4179 8986 4175 9024 4178 9025 4174 9031
4173 9041 4178 9047 4176 9068 4174 9072
4177 9077 4177 9090 4168 9090 4164 9122
4181 9137 4186 9136 4186 9141 4193 9148
4211 9079 4213 9028
TIME...MOT...LOC 0452Z 300DEG 40KT 4180 9027
$$
NICHOLSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:31 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 29, 6:31 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 631 PM CDT SUN JUN 29 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 327 PM CDT SUN JUN 29 2014 SOME HIGH RESOLUTION MODELS CONTINUE TO INDICATE STORMS MOVING INTO FAR WESTERN COUNTIES AROUND 23-00Z...WHILE OTHERS DELAY MORE SIGNIFICANT STORMS UNTIL LATER IN THE EVENING. OVERALL CONFIDENCE IS RATHER LOW IN ANY PARTICULAR SOLUTION...BUT HAVE TAILORED THE POPS FOR THE EARLIER SCENARIO. SOUTHWEST COUNTIES REMAIN OUTLOOKED IN MODERATE RISK...WITH SLIGHT RISK ELSEWHERE. ISOLATED TORNADOES CANNOT BE RULED OUT WITH STORMS INTERACTING WITH VARIOUS OUTFLOW BOUNDARIES. HOWEVER...THE MAIN THREAT THROUGH THE EVENT WILL LIKELY BE VERY STRONG STRAIGHT LINE WINDS...POTENTIALLY IN THE 70 TO 80 MPH RANGE. THE FLASH FLOOD THREAT FOR TONIGHT LOOKS TO BE RATHER LOCALIZED AS RAINFALL AMOUNTS LAST NIGHT WERE LIMITED TO 1-1.5 INCHES...AND MOST AREAS CAN TAKE ANOTHER SHOT OF RAIN. LOOKING AHEAD TO MONDAY...DEEP LAYER SHEAR AND MOISTURE LOOK EVEN MORE IMPRESSIVE...INCLUDING PWAT VALUES PROGGED AOA 2 INCHES. THE ENTIRE FORECAST AREA IS IN A HIGHER END SLIGHT RISK FOR MONDAY AFTERNOON/EVENING...AND WOULD NOT BE SURPRISED TO SEE A LATER UPGRADE FOR AT LEAST PARTS OF THE CWA TO A MOD RISK. ALL MODES OF SEVERE WEATHER WILL BE A THREAT...INCLUDING ISOLATED TORNADOES. AFTER TWO ROUNDS OF RAIN SAT/SUN...A MORE WIDESPREAD THREAT FOR FLASH FLOODING IS EXPECTED MONDAY...POSSIBLY NECESSITATING A FLASH FLOOD WATCH BY LATER SHIFTS. ADDITIONAL HEAVY RAIN WILL HAVE IMPLICATIONS LATER THIS WEEK FOR AREA TRIBUTARIES AND THE MAINSTEM MISSISSIPPI. SEE HYDRO DISCUSSION BELOW. .LONG TERM...(MONDAY NIGHT THROUGH NEXT SUNDAY) ISSUED AT 327 PM CDT SUN JUN 29 2014 MONDAY NIGHT...CHANCES ARE THAT A SVR MCS WILL BE ONGOING ACRS PORTIONS OR MOST OF THE DVN CWA EARLY IN THE PERIOD...WITH HIGHER COVERAGE AREAS SHIFTING ACRS THE MS RVR AND INTO NW IL THROUGH 02Z BEFORE PROPAGATING OUT OF THE CWA. THIS SIDING WITH MORE PROGRESSIVE SOLUTIONS. SHEAR PROFILES...UPPER JET FORCING UNDER RIGHT ENTRANCE REGION...PWATS AT 2 INCHES OR HIGHER...AND CAPE FOR THE STORMS TO CONTINUE TO FEED ON ARE ALL STILL VERY IMPRESSIVE MON EVENING TO FUEL SVR STORMS WITH ALL MODES STILL CAPABLE OF BEING MET...MAYBE TRANSITIONING MORE TO THE DAMAGING WIND AS A PRIMARY THREAT. THAT AND FLASH FLOODING WITH STILL EXPECTED INTENSE RAINFALL RATES AT OVER 2 INCHES AN HOUR THROUGH MID MON EVENING WITH ANY STORM CLUSTERS OR BOWING SEGMENTS. POST FRONTAL WESTERLIES/SFC WINDS LOOK TO BE BRISK ENOUGH TO PREVENT FOG FROM FORMING AS COOLER AIR SURGES INTO THE AREA BY TUE MORNING. MAY HAVE TO WATCH FOR WAKE LOW STRONG WINDS GUSHING BACK OUT OF DEPARTING MCS DURING THE MID TO LATE EVENING PERIOD. LOWS IN THE 60S IN MOST OF THE CWA BY TUE MORNING. TUESDAY AND WEDNESDAY...COOL CORE L/W TROF-UPPER LOW ESTABLISHES ACRS THE NORTHERN GRT LKS/JAMES BAY REGIONS THIS PERIOD. STEERING NORTHWEST FLOW TO STILL LOOK TO USHER COOLER CANADIAN AIR MASSES DOWN ACRS THE UPPER MIDWEST THROUGH MID WEEK. TIMING OF A VORT SPOKE AND POSSIBLY SOME SHOWERS/STORMS KICKED UP BY IT STILL UNCERTAIN FOR TUE AFTERNOON AND EVENING...BUT WILL KEEP LOW CHC POPS GOING IN THE NORTH. HIGHS TUE IN THE UPPER 70S TO LOWER 80S...AND LOW 60S TO AT LEAST MID 50S TUE NIGHT IF ENOUGH BREAKS IN THE CLOUD COVER CAN OCCUR. BRUNT OF COOL INFLUX LOOKS TO BE ON WED WITH H85 MB TEMPS PROGGED TO ONLY BE IN THE +8C TO +12C RANGE DEPENDING ON THE MODEL. IF ENOUGH CLOUD COVER CAN LINGER OR REDEVELOP IN UNSTABLE LLVLS WITH COOL POOL ALOFT DURING THE DAY ON WED...HIGHS MAY BE HELD DOWN WELL BELOW NORMAL IN THE LOW TO MID 70S...EVEN SOME UPPER 60S POSSIBLE IN THE NORTH. ANOTHER VORT SPOKE POSSIBLE ON WE KICKING UP SCTRD SHOWERS WHICH MAY ALSO KEEP A LID ON TEMP TRENDS. LARGE CANADIAN SFC RIDGE BUILDS DOWN ACRS THE UPPER MIDWEST FOR WED NIGHT...CLEAR OUT AND SFC WIND DECOUPLE COULD ALLOW FOR SOME FOG... AS WELL AS WIDESPREAD 50S FOR LOWS. THURSDAY AND FRIDAY/HOLIDAY...LATEST RUN MEDIUM RANGE PROGS SUGGEST BOTH SFC AND UPPER RIDGING SIDING ACRS THE WESTERN GRT LKS THIS PERIOD TO MAKE FOR DRY AND CONTINUED BELOW NORMAL TEMP REGIME THROUGH THE 4TH OF JULY. HIGHS THU POSSIBLY ONLY IN THE MID 70S EVEN WITH SOME SUNSHINE DO TO LINGERING COOL POOL AND WEAK MIXING REGIME UNDER HIGH CENTER. LIGHT RETURN FLOW BEHIND EASTWARD MIGRATING HIGH PRESSURE TO BRING ABOUT SOME AIRMASS MODERATION FRI WITH HIGHS BACK INT THE UPPER 70S TO LOWER 80S. PREFER THE DRY SOLUTIONS/ECMWF FOR FRI NIGHT WITH LITTLE MOISTURE ALOFT EVIDENT AT THIS JUNCTURE TO FUEL AND ELEVATED WARM AIR ADVECTION WING. NEXT WEEKEND/SAT-SUN/...LONG RANGE TRENDS SUGGEST BROADENING UPPER RIDGE ACRS THE ROCKIES AND WESTERN PLAINS TO POSSIBLY DUMP A WAVE DOWN ACRS THE REGION SOMETIME THIS PERIOD WHICH MAY KICK UP STORM CLUSTERS OR EVEN AN MCS TYPE OCCURRENCE. MOST SOLUTIONS SUGGEST LATE SAT AND ESPECIALLY SAT NIGHT INTO EARLY SUNDAY AS THE WINDOW FOR THIS POTENTIAL. INCREASING RETURN FLOW INTO REMNANTS/BOUNDARIES OF WHAT CAN OCCUR SAT NIGHT MAY ALLOW FOR MORE CONVECTION TO FIRE LATER SUNDAY AND INTO SUNDAY NIGHT. ..12.. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 624 PM CDT SUN JUN 29 2014 ANOTHER CONVECTIVE COMPLEX WILL FIRE THIS EVENING ACROSS IOWA WITH THUNDERSTORMS LIKELY AT ALL THE TERMINALS THROUGH 30/06Z. TEMPO GROUPS FOR IFR CONDITIONS AND GUSTY WINDS TO 40 KTS USED AT ALL THE TERMINALS. PARTLY CLOUDY AFTER 30/06Z...SIMILAR TO LAST NIGHT WITH SCT-BKN COVERAGE OF LOW CLOUDS THROUGH 30/15Z WITH BASES 2K AGL OR LESS. AN EVEN STRONGER CONVECTIVE COMPLEX WILL IMPACT THE TERMINALS AFTER 30/18Z WITH WINDS OF 45 KTS OR POSSIBLY MORE WITH IFR AND POSSIBLY LIFR CONDITIONS IN HEAVY RAIN. SOUTH WINDS EXPECTED AT 5 TO 15 KTS EXCEPT MUCH HIGHER IN STRONG THUNDERSTORMS. && .HYDROLOGY... ISSUED AT 327 PM CDT SUN JUN 29 2014 WILL KEEP WITH THE IDEA INTRODUCED EARLIER BY THE MIDNIGHT CREW OF BOTH FLASH FLOODING AND ADDITIONAL ROUNDS OF RIVER FLOODING TO BE POSSIBLE IN THE NEXT 30 HOURS. STILL THE POTENTIAL FOR SOME LOCALIZED TO ISOLATED FLASH FLOODING TO OCCUR WITH HEAVY RAIN RATES TONIGHT...BUT MAY BE A BETTER CHANCE MONDAY AFTERNOON/EVENING IN AREAS THAT GET HIT BY HEAVY RAIN TONIGHT. A FLASH FLOOD WATCH MAY BE STILL BE NEEDED FOR PORTIONS OF THE AREA DEPENDING ON WHERE HEAVY RAIN OCCURS TONIGHT. ALL FCST POINTS ON THE MISSISSIPPI RIVER ARE NOW IN FLOOD OR PROJECTED TO BE IN FLOOD SOON...WITH MANY IN MODERATE TO MAJOR CATEGORY. MORE TRIBS COULD BE ADDED FROM TOMORROW INTO TUE...DEPENDING ON WHERE THE HEAVY RAIN PRODUCING MCS/COMPLEXES OCCUR OR TRAIN ACRS THE SAME AREAS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHORT TERM...RP KINNEY LONG TERM...12 AVIATION...NICHOLS HYDROLOGY...12
Hazardous weather outlook, Jun 29, 3:51 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 351 PM CDT SUN JUN 29 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-301100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 351 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO WIDESPREAD THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN IOWA LATE THIS AFTERNOON AND EARLY THIS EVENING...THEN SPREAD EAST THROUGH LATE EVENING. SOME SEVERE STORMS ARE EXPECTED...WITH THE HIGHEST THREAT AREA LOCATED ALONG AND SOUTHWEST OF A LINE FROM VINTON...TO IOWA CITY AND KEOKUK. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 70 TO 80 MPH. THERE IS A LESSER RISK OF AN ISOLATED TORNADO AND LARGE HAIL. ISOLATED FLASH FLOODING WILL BE POSSIBLE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SIGNIFICANT SEVERE WEATHER IS POSSIBLE MONDAY AFTERNOON AND EVENING OVER THE OUTLOOK AREA. MORE WIDESPREAD FLASH FLOODING MAY ALSO BE A THREAT DUE TO RECENT RAIN AND EXTREME RAINFALL RATES. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL IOWA MONDAY AFTERNOON...AND MAY FORM INTO A LARGE LINE OF SEVERE THUNDERSTORMS AS THEY MOVE ACROSS EASTERN IOWA INTO ALL OF ILLINOIS AND MISSOURI MONDAY EVENING. THE GREATEST THREAT WILL BE SIGNIFICANT DAMAGING WIND OVER THE ENTIRE OUTLOOK AREA MONDAY AFTERNOON THROUGH MONDAY EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...AND POSSIBLE TORNADOES. HEAT INDEX VALUES OF 95 TO 100 DEGREES ARE EXPECTED SOUTH OF INTERSTATE 80 MONDAY AFTERNOON. ADDITIONAL RISES ARE FORECAST ON MANY RIVERS DUE TO SEVERAL DAYS OF RAIN EXPECTED. ADDITIONAL HEAVY RAIN MAY WORSEN ONGOING RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM LATE AFTERNOON THROUGH LATE EVENING...AND AGAIN ON MONDAY AFTERNOON AND EVENING. RP KINNEY/ERVIN
In the hours before
Local storm report, Jun 29, 10:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 4 ENE ANAMOSA 42.14N 91.21W
06/29/2014 M1.00 INCH JONES IA TRAINED SPOTTER
&&
DCLocal storm report, Jun 29, 10:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HEAVY RAIN ASBURY 42.51N 90.76W
06/29/2014 M1.75 INCH DUBUQUE IA TRAINED SPOTTER
&&
DCLocal storm report, Jun 29, 10:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1040 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TORNADO 3 NE WYOMING 42.09N 90.96W
06/29/2014 JONES IA PUBLIC
PUBLIC REPORT OF A TORNADO TOUCHDOWN. RELAYED BY THE
JONES COUNTY EMERGENCY MANAGER.
&&
DCLocal storm report, Jun 29, 10:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM FLASH FLOOD 1 NNE DUBUQUE 42.52N 90.68W
06/29/2014 DUBUQUE IA TRAINED SPOTTER
WATER 2 TO 3 FEET ON 17TH STREET AND KAUFMANN AVENUE
&&
DCLocal storm report, Jun 29, 10:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HEAVY RAIN WSW URBANA 42.22N 91.88W
06/29/2014 M2.88 INCH BENTON IA TRAINED SPOTTER
1-HOUR RAINFALL
&&
DCLocal storm report, Jun 29, 10:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND GST WYOMING 42.06N 91.00W
06/29/2014 E60 MPH JONES IA FIRE DEPT/RESCUE
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 67 min |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 6 hr |
| Jun 29, 10:08 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 37 min |
| Jun 29, 10:31 PM CDT | Tornado Warning | DVN | Jackson, Jones | 29 min |
| Jun 29, 10:53 PM CDT | Flash Flood Warning | DVN | Benton, Jones, Linn | 6 hr |
| Jun 29, 11:10 PM CDT | Flash Flood Warning | DVN | Clinton, Dubuque, Jackson, Jones | 6 hr |
| Jun 29, 11:12 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 26 hr |
| Jun 29, 11:15 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Iowa, Johnson, Keokuk, Linn and 2 more | 45 min |
| Jun 29, 11:51 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Scott | 6 hr |
| Jun 30, 12:30 AM CDT | Severe Thunderstorm Warning | DVN | Clinton | 45 min |
| Jun 30, 12:49 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 7 days |
| Jun 30, 12:49 AM CDT | River Flood Warning | DVN | Lee | 4 days |
| Jun 30, 1:05 AM CDT | River Flood Warning | DVN | Cedar, Jones, Linn | 8 days |
| Jun 30, 1:33 AM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Delaware, Jones | 4 days |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Jackson | 5 days |
| Jun 30, 2:28 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| Jun 30, 3:27 AM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 6 hr |
| Jun 30, 4:31 AM CDT | Areal Flood Warning | DVN | Benton, Jones, Linn | 6 hr |
| Jun 30, 4:34 AM CDT | Areal Flood Warning | DVN | Clinton, Dubuque, Jackson, Jones | 6 hr |
| Jun 30, 4:39 AM CDT | Areal Flood Warning | DVN | Cedar, Clinton, Scott | 6 hr |
| Jun 30, 5:03 AM CDT | Areal Flood Warning | DVN | Scott | 6 hr |
| Jun 30, 5:49 AM CDT | River Flood Warning | DVN | Benton, Linn | 6 days |
| Jun 30, 8:16 AM CDT | Special Weather Statement | DVN | Des Moines | 59 min |
| Jun 30, 12:05 PM CDT | River Flood Warning | DVN | Johnson, Washington | 10 days |
| Jun 30, 12:05 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 21 days |
| Jun 30, 1:51 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 54 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 61 min |
| Jun 30, 2:17 PM CDT | Tornado Warning | DVN | Benton | 28 min |
| Jun 30, 2:21 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 24 min |
| Jun 30, 2:27 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 48 min |
| Jun 30, 2:38 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Linn | 37 min |
| Jun 30, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 44 min |
| Jun 30, 2:53 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 39 min |
| Jun 30, 2:54 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 10 more | 66 min |
| Jun 30, 2:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 46 min |
| Jun 30, 3:13 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn | 6 hr |
| Jun 30, 3:18 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson | 42 min |
| Jun 30, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Dubuque, Jackson, Scott | 46 min |
| Jun 30, 3:53 PM CDT | Flash Flood Warning | DVN | Keokuk, Louisa, Muscatine, Washington | 6 hr |
| Jun 30, 4:08 PM CDT | Special Weather Statement | DVN | Clinton, Dubuque, Jackson, Scott | 52 min |
| Jun 30, 4:35 PM CDT | Flash Flood Warning | DVN | Scott | 6 hr |
| Jun 30, 6:02 PM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque | 6 hr |
| Jun 30, 6:03 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 8 days |
| Jun 30, 6:03 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 8 days |
| Jun 30, 8:20 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 40 min |
| Jun 30, 11:04 AM CDT | River Flood Warning | DVN | Stephenson | 8 days |
| Jun 30, 11:04 AM CDT | River Flood Warning | DVN | Whiteside | 7 days |
| Jun 30, 11:04 AM CDT | River Flood Warning | DVN | Henry | 4 days |
| Jun 30, 4:40 PM CDT | Special Weather Statement | DVN | Stephenson | 50 min |
| Jun 30, 4:50 PM CDT | Special Weather Statement | DVN | Bureau, Henry | 55 min |
| Jun 30, 5:14 PM CDT | Flash Flood Warning | DVN | Henry | 6 hr |
| Jun 30, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.